Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 68, NWS Albuquerque, NM

May 28, 2015Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 28, 2015, 5:02 PM MDT for Chaves County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2015, 5:02 PM MDT (23:02 UTC)
Expired
May 28, 2015, 5:31 PM MDT
In force
29 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Chaves County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 11:44 AM MDTTornado WatchSPC7 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3149 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WUUS55 KABQ 282302
SVRABQ
NMC005-282345-
/O.NEW.KABQ.SV.W.0068.150528T2302Z-150528T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHAVES COUNTY IN SOUTHEASTERN NEW MEXICO...

* UNTIL 545 PM MDT

* AT 502 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES 
  SOUTHEAST OF MESA...OR 26 MILES NORTH OF ROSWELL...MOVING 
  SOUTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHERN ROSWELL.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 116 AND 140.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
NEW MEXICO.

LAT...LON 3378 10469 3386 10451 3356 10421 3341 10456
TIME...MOT...LOC 2302Z 337DEG 17KT 3375 10456 

HAIL...1.00IN
WIND...60MPH

$$

33
1 follow-up statement
731 
WWUS55 KABQ 282331
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 PM MDT THU MAY 28 2015

NMC005-282341-
/O.CAN.KABQ.SV.W.0068.000000T0000Z-150528T2345Z/
CHAVES-
531 PM MDT THU MAY 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHAVES COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
NEW MEXICO.

LAT...LON 3378 10469 3386 10451 3356 10421 3341 10456
TIME...MOT...LOC 2328Z 337DEG 17KT 3362 10450 

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:12 PM MDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 28, 3:12 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT THU MAY 28 2015

.SYNOPSIS...
A WARMING AND DRYING TREND WILL CONTINUE INTO FRIDAY WITH
TEMPERATURES GENERALLY NEAR NORMAL FOR LATE MAY...EXCEPT FOR
ACROSS THE NORTHEAST FRIDAY WHEN A BACKDOOR COLD FRONT WILL MOVE
IN. A DRYLINE ACROSS THE EASTERN PLAINS WILL TRIGGER THUNDERSTORMS
LATE TODAY INTO THE EVENING HOURS...WITH A THE BACKDOOR COLD FRONT
TRIGGERING MORE STORMS LATE FRIDAY. A FEW STORMS MAY BECOME
SEVERE LATE TODAY AND THEN AGAIN LATE FRIDAY. THE BACKDOOR FRONT
WILL SURGE WEST FRIDAY NIGHT INTO SATURDAY RESULTING IN GUSTY EAST
CANYON WINDS IN THE RIO GRANDE AND UPPER TULAROSA VALLEYS. IN
ADDITION...MOISTURE MOVING IN BEHIND THE FRONT WILL SERVE AS FUEL
FOR A LATE DAY ROUND OF THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT
ACROSS MUCH OF THE AREA. THE WARMING TREND WILL RESUME SUNDAY WITH
CHANCES FOR THUNDERSTORMS CONTINUING...BUT TRENDING DOWN THROUGH
THE MIDDLE OF NEXT WEEK AS DRIER AIR OVERTAKES THE REGION.

&&

.DISCUSSION...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE
NORTHEAST THROUGH 8PM...BUT THE 20Z LAPS ANALYSIS SHOWS THE
BETTER SURFACE BASED INSTABILITY SHIFTING EAST INTO THE TX/OK
PANHANDLES. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST
NEW MEXICO THROUGH 7 PM...AND THIS APPEARS TO BE A MORE
SIGNIFICANT THREAT AREA GIVEN STRONGER DRYLINE CONVERGENCE ACROSS
EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES...AND GREATER
SURFACE BASED INSTABILITY WITH THE 20Z LAPS SHOWING SBCAPE VALUES
RANGING FROM 2500-4500 J/KG...LIFTED INDICES OF -6 TO -10C AND
30-40KTS OF 0-6KM BULK SHEAR. THE DRYLINE IS NOT FORECAST TO MOVE
MUCH FURTHER EAST OVERNIGHT...BUT THE 12/18Z NAM12 AND LATEST HRRR
SHOW CONVECTION MOVING OFF INTO TEXAS AROUND 00Z. OUR THINKING IS
THAT CONVECTION MAY LAST TO NEAR 03Z ACROSS PORTIONS OF THE
EASTERN PLAINS BEFORE MOVING OFF OR DIMINISHING WITH A LOSS OF
DAYTIME HEATING.

MID AND UPPER LEVEL FLOW TURNS A BIT MORE NORTHWESTERLY FRIDAY AS
A SHORTWAVE TROUGH EJECTS OUT INTO THE CENTRAL U.S. PLAINS FROM
THE CENTRAL ROCKIES AND A SHORTWAVE RIDGE BUILDS TO THE WEST. THIS
TRANSITION WILL ALLOW A BACKDOOR COLD FRONT TO SLIDE SOUTH INTO
THE NORTHEAST FRIDAY AS A DRYLINE SHARPENS UP ONCE AGAIN ACROSS
THE EAST CENTRAL AND SOUTHEAST PLAINS. SIGNIFICANT LOW LAYER
CONVERGENCE AND DAYTIME HEATING WILL RESULT IN THUNDERSTORM
DEVELOPMENT ACROSS THE EASTERN PLAINS FRIDAY AFTERNOON...WITH THE
POTENTIAL FOR A FEW SEVERE STORMS ONCE AGAIN ACROSS THE EAST
CENTRAL PLAINS WHERE AN AIRMASS TRIPLE POINT MAY RESIDE FOR A FEW
HOURS. THE BACKDOOR FRONT WILL SURGE SOUTHWEST OVERNIGHT INTO
SATURDAY...RESULTING IN GUSTY EAST CANYON/GAP WINDS IN THE RIO
GRANDE AND UPPER TULAROSA VALLEY APPROACHING WIND ADVISORY
CRITERIA. LOW LAYER MOISTURE WILL TRANSPORT WEST BEHIND THE FRONT
AS WELL AND WILL ACT AS FUEL FOR LATE DAY THUNDERSTORMS SATURDAY
INTO SATURDAY NIGHT WITH RELATIVELY WEAK NW STEERING FLOW. THUNDER
MAY BE HARDER TO COME-BY EAST OF THE CENTRAL MOUNTAIN CHAIN
SATURDAY DUE TO TO A MORE STABLE ATMOSPHERE WITH TEMPERATURES 10
OR MORE DEGREES BELOW NORMAL THERE.

BY SUNDAY...A DOMINANT RIDGE OF HIGH PRESSURE WILL MOVE EAST OVER
THE REGION WITH INCREASING PRESSURE HEIGHTS CAUSING THE WARMING
TREND TO RESUME WITH HIGHS GENERALLY AT OR ABOVE NORMAL WEST AND
SLIGHTLY BELOW NORMAL EAST. ANOTHER ROUND OF DAYTIME HEATING
TRIGGERED STORMS ARE LIKELY SUNDAY...BUT THE TREND WILL BE DOWN
EARLY NEXT WEEK AS A BROAD OPEN WEST COAST TROUGH MOVES IN AND
DRYIER AIR OVERTAKES THE REGION.

11

&&

.FIRE WEATHER...
NO WIDESPREAD OR LONG DURATION CRITICAL FIRE WEATHER ISSUES ARE
FORESEEN THROUGH THE NEXT FEW DAYS. A LONG WAVE TROUGH HAS ITS AXIS
SLOWLY APPROACHING NM WITH DEEP BOUNDARY LAYER MOISTURE STAYING
ENTRENCHED OVER EASTERN PARTS OF THE STATE AS THE DRYLINE SHARPENS.
EAST OF THE DRYLINE RH IS QUITE ELEVATED WITH STORM POTENTIAL
LASTING THROUGH THE EVENING...AND SOME LOW CLOUDS AND FOG LIKELY
REDEVELOPING INTO THE EARLY MORNING HOURS FRIDAY. THUS...EXCELLENT
RH RECOVERY IS ANTICIPATED IN THE EASTERN ZONES TONIGHT INTO EARLY
FRIDAY. WEST OF THE DRYLINE INTO CENTRAL TO WESTERN NM DEWPOINTS
WILL BE MUCH LOWER IN THE TEENS...20S...AND LOW 30S...INHIBITING RH
RECOVERY.

A BACK DOOR COLD FRONT WILL SPILL INTO NORTHEAST NM EARLY
FRIDAY...PROVIDING AN ADDITIONAL FOCUS FOR STORMS AS IT MERGES WITH
THE DRYLINE. BY LATE FRIDAY THIS FOCUS COULD SHIFT SOUTH OF I-40
WHILE HIGH TEMPERATURES RUN WITHIN A FEW DEGREES OF AVERAGE AREA
WIDE. THE CENTRAL TO WEST CENTRAL ZONES WILL OBSERVE SOME SUB-15
PERCENT RH VALUES BY LATE FRIDAY AFTERNOON. SOME BRIEFLY GUSTY WINDS
WILL ACCOMPANY THE FRONTAL INTRUSION DURING THE DAY IN THE
NORTHEAST...AND BY FRIDAY NIGHT THE FRONT WILL SPILL WEST OF THE
CENTRAL MOUNTAIN CHAIN...INDUCING GUSTY CANYON WINDS WITH SOME
SPEEDS PERIODICALLY REACHING 40-45 MPH IN FAVORED LOCALES.

WITH THE FRONT HAVING ADVANCED WEST OF THE CENTRAL MOUNTAIN
CHAIN...MOISTURE WILL ADVECT WESTWARD WITH RH GETTING A BOOST. THIS
WILL LEAD TO A BROADER AREAL COVERAGE OF SHOWERS AND STORMS BY
SATURDAY OVER THE CONTINENTAL DIVIDE...RIO GRANDE VALLEY...AND
CENTRAL MOUNTAIN CHAIN. MOISTURE WILL BE ABLE TO RECYCLED INTO
SUNDAY AND MONDAY AS A RIDGE OF HIGH PRESSURE BECOMES ESTABLISHED
OVER NM...AND CONSEQUENTLY ISOLATED TO SCATTERED SHOWERS AND STORMS
WILL PERSIST. THE BELOW AVERAGE TEMPERATURES IN THE EAST SUNDAY WILL
MODERATE CLOSE TO AVERAGE BY MONDAY. SOME SOUTHWESTERLY FLOW WILL
THEN SLOWLY EEK INTO NM...POTENTIALLY SHUNTING THE DRYLINE EASTWARD.

52

&&

.AVIATION...
18Z TAF CYCLE
MAIN AVIATION WEATHER CONCERNS WILL BE IN EASTERN NEW MEXICO
TODAY AND TONIGHT. SOME ENHANCED MOISTURE OVER THE EAST CENTRAL
PLAINS WILL FUEL SOME SHOWERS AND THUNDERSTORMS...SOME OF WHICH
MAY TURN STRONG TO SEVERE WITH GUSTY DOWNBURST WINDS AND HAIL. A
FEW STRAY AND WEAK SHOWERS AND STORMS WILL STRUGGLE TO DEVELOP IN
THE NORTH CENTRAL TO NORTHWESTERN PARTS OF NEW MEXICO...BUT THESE
WILL PRODUCE MOSTLY GUSTY WINDS RATHER THAN PRECIPITATION. STORMS
WILL BE MOST LIKELY IN THE LATE AFTERNOON THROUGH EVENING. LOW
LAYER MOISTURE WILL THEN POTENTIALLY LEAD TO REDEVELOPMENT OF LOW
STRATUS CLOUDS IN THE EARLY MORNING FRIDAY. A COLD FRONT WILL THEN
INVADE NORTHEASTERN NEW MEXICO ON FRIDAY...ACTING AS A FOCAL POINT
FOR STORM DEVELOPMENT INTO FRIDAY AFTERNOON.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  80  49  84 /   0   0   5   5
DULCE...........................  38  75  37  78 /   5   0   5  20
CUBA............................  43  78  42  78 /   5  10   5  30
GALLUP..........................  39  79  41  81 /   0  10   5  10
EL MORRO........................  38  78  42  77 /   0   5   5  30
GRANTS..........................  41  79  44  78 /   5  10   5  30
QUEMADO.........................  42  79  44  78 /   0   0   5   5
GLENWOOD........................  49  86  51  87 /   0   0   5   5
CHAMA...........................  36  70  36  74 /  10  20  10  30
LOS ALAMOS......................  48  78  49  72 /  10  20  10  50
PECOS...........................  46  77  47  69 /   5  20  30  50
CERRO/QUESTA....................  37  73  39  71 /  20  30  30  20
RED RIVER.......................  35  66  35  64 /  30  40  50  30
ANGEL FIRE......................  33  69  36  65 /  20  30  40  50
TAOS............................  38  75  41  72 /  10  20  10  20
MORA............................  43  74  42  67 /  10  20  40  50
ESPANOLA........................  45  80  47  75 /   5  10  10  30
SANTA FE........................  48  78  48  73 /   5  10  20  40
SANTA FE AIRPORT................  46  80  49  75 /   5   0  10  30
ALBUQUERQUE FOOTHILLS...........  55  82  57  79 /   0   0  10  30
ALBUQUERQUE HEIGHTS.............  57  83  59  80 /   0   0   5  20
ALBUQUERQUE VALLEY..............  53  85  55  81 /   0   0   5  20
ALBUQUERQUE WEST MESA...........  55  83  56  79 /   0   0   5  20
LOS LUNAS.......................  53  85  55  82 /   0   0   5  20
RIO RANCHO......................  54  82  55  79 /   0   0   5  20
SOCORRO.........................  54  87  57  84 /   0   0   5  10
SANDIA PARK/CEDAR CREST.........  51  79  50  73 /   0   5  20  40
TIJERAS.........................  50  80  49  74 /   0   5  20  40
MORIARTY/ESTANCIA...............  45  80  47  73 /   0   5  10  30
CLINES CORNERS..................  48  78  46  70 /   0   0  30  40
GRAN QUIVIRA....................  50  81  50  74 /   0   0  10  40
CARRIZOZO.......................  53  83  52  78 /   0   5   5  40
RUIDOSO.........................  51  78  48  69 /   0   5  20  50
CAPULIN.........................  47  71  45  69 /  40  50  50  30
RATON...........................  46  75  46  72 /  30  30  40  40
SPRINGER........................  48  76  48  73 /  10  20  30  30
LAS VEGAS.......................  45  76  45  68 /   5  20  40  40
CLAYTON.........................  53  75  50  71 /  30  50  50  20
ROY.............................  49  75  47  69 /  10  30  30  30
CONCHAS.........................  54  84  54  73 /   0  30  30  30
SANTA ROSA......................  53  85  53  73 /   0  10  30  30
TUCUMCARI.......................  58  84  55  75 /  20  30  40  20
CLOVIS..........................  57  82  55  73 /  30  20  40  30
PORTALES........................  58  83  57  74 /  30  20  60  30
FORT SUMNER.....................  56  85  56  73 /  10  20  30  30
ROSWELL.........................  58  90  59  79 /  10  10  40  40
PICACHO.........................  53  85  53  73 /   5  10  20  40
ELK.............................  52  84  52  72 /   0  10  20  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

11
Hazardous weather outlook, May 28, 6:20 AM MDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
620 AM MDT THU MAY 28 2015

NMZ501>540-291200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
620 AM MDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR
EASTERN PLAINS THIS AFTERNOON AND EVENING. STRONG WINDS/LARGE HAIL
AND ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS LATE
FRIDAY INTO FRIDAY NIGHT. STRONG WINDS/LARGE HAIL AND ISOLATED
TORNADOES WOULD BE POSSIBLE DURING THIS PERIOD. A SLIGHT RISK OF
SEVERE STORMS EXISTS BETWEEN THE CONTINENTAL DIVIDE AND CENTRAL
MOUNTAINS LATER SATURDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
THE FAR EASTERN PLAINS DUE TO SEVERE WEATHER.

50

In the hours before

Special weather statement, May 28, 4:15 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 PM MDT THU MAY 28 2015

NMZ535-282300-
CURRY COUNTY-
415 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CURRY COUNTY UNTIL
500 PM MDT...

AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANNON AIR FORCE BASE...OR 7 MILES WEST OF
CLOVIS...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLOVIS...RANCHVALE...CANNON AIR FORCE BASE AND PORTAIR.

&&

LAT...LON 3435 10345 3450 10343 3450 10310 3434 10310
TIME...MOT...LOC 2215Z 281DEG 11KT 3440 10333

33
Special weather statement, May 28, 4:33 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
433 PM MDT THU MAY 28 2015

NMZ531-534-282300-
HARDING COUNTY-QUAY COUNTY-
433 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN QUAY AND
SOUTHEASTERN HARDING COUNTIES UNTIL 500 PM MDT...

AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF GLENRIO...OR 23 MILES SOUTH
OF NARA VISA...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NARA VISA...LOGAN...SAN JON...UTE LAKE STATE PARK...GLENRIO AND BARD.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 342 AND 373.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3509 10353 3538 10364 3574 10313 3574 10305
      3561 10304 3508 10304
TIME...MOT...LOC 2233Z 267DEG 13KT 3527 10315

33
Local storm report, May 28, 4:40 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
440 PM MDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             1 N CANNON AFB          34.39N 103.31W
05/28/2015  M1.00 INCH       CURRY              NM   ASOS

            KCVS ASOS. MOSTLY 0.50 INCH...BUT A NUMBER OF 1.00 INCH
            STONES MEASURED BY CANNON AFB WEATHER

&&

EVENT NUMBER ABQ1502229

CA
Special weather statement, May 28, 4:46 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
446 PM MDT THU MAY 28 2015

NMZ538-282330-
CHAVES COUNTY PLAINS-
446 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHAVES COUNTY UNTIL
530 PM MDT...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MESA...OR 30 MILES NORTH OF
ROSWELL...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CHAVES COUNTY.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 131 AND 147.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
NEW MEXICO.

LAT...LON 3375 10469 3393 10461 3386 10416 3354 10431
TIME...MOT...LOC 2245Z 291DEG 15KT 3381 10457

33
Special weather statement, May 28, 4:47 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
447 PM MDT THU MAY 28 2015

NMZ536-282315-
ROOSEVELT COUNTY-
447 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOSEVELT COUNTY
UNTIL 515 PM MDT...

AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLEDSOE...OR 15 MILES WEST OF MORTON...
MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
ROOSEVELT COUNTY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR EAST CENTRAL
NEW MEXICO.

LAT...LON 3357 10319 3373 10319 3371 10305 3357 10306
TIME...MOT...LOC 2247Z 277DEG 29KT 3364 10302

33
Special weather statement, May 28, 4:52 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
452 PM MDT THU MAY 28 2015

NMZ530-282315-
UNION COUNTY-
452 PM MDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UNION COUNTY UNTIL
515 PM MDT...

AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SEDAN...OR 15 MILES NORTH OF AMISTAD...
MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SEDAN.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3615 10323 3624 10305 3623 10304 3585 10304
TIME...MOT...LOC 2252Z 328DEG 9KT 3614 10310

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:14 PM MDTSpecial Weather StatementABQColfax46 min
May 28, 1:16 PM MDTSpecial Weather StatementABQColfax29 min
May 28, 1:49 PM MDTSpecial Weather StatementABQHarding56 min
May 28, 2:22 PM MDTSpecial Weather StatementABQUnion53 min
May 28, 3:03 PM MDTSpecial Weather StatementABQCurry42 min
May 28, 3:13 PM MDTSevere Thunderstorm WarningABQCurry47 min
May 28, 3:14 PM MDTSevere Thunderstorm WarningABQUnion33 min
May 28, 3:23 PM MDTSevere Thunderstorm WarningABQUnion37 min
May 28, 3:45 PM MDTSevere Thunderstorm WarningABQUnion24 min
May 28, 3:54 PM MDTSpecial Weather StatementABQQuay36 min
May 28, 3:58 PM MDTSpecial Weather StatementABQQuay32 min
May 28, 4:11 PM MDTSpecial Weather StatementABQUnion34 min
May 28, 4:15 PM MDTSpecial Weather StatementABQCurry45 min
May 28, 4:24 PM MDTSevere Thunderstorm WarningABQCurry51 min
May 28, 4:33 PM MDTSpecial Weather StatementABQQuay27 min
May 28, 4:46 PM MDTAreal Flood AdvisoryABQCurry119 min
May 28, 4:46 PM MDTSpecial Weather StatementABQChaves44 min
May 28, 5:19 PM MDTSpecial Weather StatementABQChaves41 min
May 28, 5:21 PM MDTSpecial Weather StatementABQRoosevelt54 min
May 28, 5:25 PM MDTSevere Thunderstorm WarningABQUnion35 min
May 28, 5:50 PM MDTSpecial Weather StatementABQRoosevelt55 min
May 28, 5:56 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt49 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.